Alert archive / New Jersey / Gale Watches in 2010
Gale Watch 4, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this gale watch at Feb 8, 2010, 3:53 PM EST. It took effect at Feb 10, 2010, 6:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 8, 2010, 3:53 PM EST (20:53 UTC)
- In effect from
- Feb 10, 2010, 6:00 AM EST
- Expired
- Feb 9, 2010, 3:53 AM EST
- In force
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted, in the capitals the NWS used until 2016.
122 WHUS71 KPHI 082053 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 353 PM EST MON FEB 8 2010 ANZ431-452>455-091100- /O.EXT.KPHI.SC.Y.0016.000000T0000Z-100209T0500Z/ /O.NEW.KPHI.GL.A.0004.100210T1100Z-100211T1100Z/ DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 353 PM EST MON FEB 8 2010 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT. NORTHWEST WINDS MAY GUST UP TO 25 TO 30 KNOTS AT TIMES THIS EVENING, BEFORE DIMINISHING AFTER MIDNIGHT ACROSS THE COASTAL WATERS AND DELAWARE BAY. A SIGNIFICANT COASTAL STORM IS EXPECTED TO IMPACT THE WATERS LATE TUESDAY THROUGH LATE WEDNESDAY. WINDS ARE EXPECTED TO INCREASE TO GALE FORCE WEDNESDAY MORNING AND LAST THROUGH WEDNESDAY NIGHT, AND POSSIBLY THURSDAY. SEAS WILL ALSO BE ON THE INCREASE AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ450-451-091100- /O.EXT.KPHI.SC.Y.0016.000000T0000Z-100209T1100Z/ /O.NEW.KPHI.GL.A.0004.100210T1100Z-100211T1100Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- 353 PM EST MON FEB 8 2010 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST TUESDAY... ...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM EST TUESDAY. NORTHWEST WINDS MAY GUST UP TO 25 TO 30 KNOTS AT TIMES TONIGHT, BEFORE DIMINISHING AROUND SUNRISE ON TUESDAY ALONG THE COASTAL WATERS. A SIGNIFICANT COASTAL STORM IS EXPECTED TO IMPACT THE WATERS LATE TUESDAY THROUGH LATE WEDNESDAY. WINDS ARE EXPECTED TO INCREASE TO GALE FORCE WEDNESDAY MORNING AND LAST THROUGH WEDNESDAY NIGHT, AND POSSIBLY THURSDAY. SEAS WILL ALSO BE ON THE INCREASE AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ430-091100- /O.NEW.KPHI.GL.A.0004.100210T1100Z-100211T1100Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 353 PM EST MON FEB 8 2010 ...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT. A SIGNIFICANT COASTAL STORM IS EXPECTED TO IMPACT THE WATERS LATE TUESDAY THROUGH LATE WEDNESDAY. WINDS ARE EXPECTED TO INCREASE TO GALE FORCE WEDNESDAY MORNING AND LAST THROUGH WEDNESDAY NIGHT, AND POSSIBLY THURSDAY. SEAS WILL BE ON THE INCREASE AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ROBERTSON
2 follow-up statements
251 WHUS71 KPHI 090425 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1125 PM EST MON FEB 8 2010 ANZ431-452>455-091230- /O.CAN.KPHI.SC.Y.0016.000000T0000Z-100209T0500Z/ /O.CON.KPHI.GL.A.0004.100210T1100Z-100211T1100Z/ DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 1125 PM EST MON FEB 8 2010 ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE SMALL CRAFT ADVISORY. A GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT. WINDS AND SEAS HAVE DECREASED BELOW SMALL CRAFT ADVISORY CRITERIA, SO THE SMALL CRAFT ADVISORY HAS BEEN CANCELED. A SIGNIFICANT COASTAL STORM IS EXPECTED TO IMPACT THE WATERS LATE TUESDAY THROUGH LATE WEDNESDAY. WINDS ARE EXPECTED TO INCREASE TO GALE FORCE WEDNESDAY MORNING AND LAST THROUGH WEDNESDAY NIGHT... AND POSSIBLY THURSDAY. SEAS WILL ALSO BE ON THE INCREASE AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ450-451-091230- /O.CAN.KPHI.SC.Y.0016.000000T0000Z-100209T1100Z/ /O.CON.KPHI.GL.A.0004.100210T1100Z-100211T1100Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- 1125 PM EST MON FEB 8 2010 ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... ...SMALL CRAFT ADVISORY IS CANCELLED... WINDS AND SEAS HAVE DECREASED BELOW SMALL CRAFT ADVISORY CRITERIA, SO THE SMALL CRAFT ADVISORY HAS BEEN CANCELED. NORTHWEST WINDS MAY GUST UP TO 25 TO 30 KNOTS AT TIMES TONIGHT... BEFORE DIMINISHING AROUND SUNRISE ON TUESDAY ALONG THE COASTAL WATERS. A SIGNIFICANT COASTAL STORM IS EXPECTED TO IMPACT THE WATERS LATE TUESDAY THROUGH LATE WEDNESDAY. WINDS ARE EXPECTED TO INCREASE TO GALE FORCE WEDNESDAY MORNING AND LAST THROUGH WEDNESDAY NIGHT... AND POSSIBLY THURSDAY. SEAS WILL ALSO BE ON THE INCREASE AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ430-091230- /O.CON.KPHI.GL.A.0004.100210T1100Z-100211T1100Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 1125 PM EST MON FEB 8 2010 ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... A GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT. A SIGNIFICANT COASTAL STORM IS EXPECTED TO IMPACT THE WATERS LATE TUESDAY THROUGH LATE WEDNESDAY. WINDS ARE EXPECTED TO INCREASE TO GALE FORCE WEDNESDAY MORNING AND LAST THROUGH WEDNESDAY NIGHT... AND POSSIBLY THURSDAY. SEAS WILL BE ON THE INCREASE AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
530 WHUS71 KPHI 090853 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 353 AM EST TUE FEB 9 2010 ANZ431-450>455-092100- /O.UPG.KPHI.GL.A.0004.100210T1100Z-100211T1100Z/ /O.NEW.KPHI.GL.W.0005.100210T1100Z-100211T1100Z/ /O.NEW.KPHI.SR.A.0002.100210T1800Z-100211T1100Z/ DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 353 AM EST TUE FEB 9 2010 ...GALE WARNING IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM EST THURSDAY... ...STORM WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM EST THURSDAY. A STORM WATCH HAS ALSO BEEN ISSUED. THIS STORM WATCH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT. THE GALE WATCH IS NO LONGER IN EFFECT. A SIGNIFICANT COASTAL STORM IS EXPECTED TO IMPACT THE WATERS LATER TODAY THROUGH LATE WEDNESDAY. WINDS ARE EXPECTED TO INCREASE TO AT LEAST GALE FORCE WEDNESDAY MORNING AND LAST THROUGH WEDNESDAY NIGHT... AND POSSIBLY THURSDAY. SEAS WILL ALSO BE ON THE INCREASE AS WELL. ADDITIONALLY, DUE TO THE POTENTIAL FOR EVEN HIGHER WINDS FROM WEDNESDAY AFTERNOON ON, A STORM WATCH HAS BEEN ISSUED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF 48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ430-092100- /O.UPG.KPHI.GL.A.0004.100210T1100Z-100211T1100Z/ /O.NEW.KPHI.GL.W.0005.100210T1100Z-100211T1100Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 353 AM EST TUE FEB 9 2010 ...GALE WARNING IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM EST THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. A SIGNIFICANT COASTAL STORM IS EXPECTED TO IMPACT THE WATERS LATER TODAY THROUGH LATE WEDNESDAY. WINDS ARE EXPECTED TO INCREASE TO AT LEAST GALE FORCE WEDNESDAY MORNING AND LAST THROUGH WEDNESDAY NIGHT... AND POSSIBLY THURSDAY. SEAS WILL ALSO BE ON THE INCREASE AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this gale watch went out at Feb 8, 8:38 AM EST, 7 hours 15 minutes earlier.
Area forecast discussion, Feb 8, 8:38 AM EST, 7 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
838 AM EST MON FEB 8 2010
.SYNOPSIS...
HIGH PRESSURE WILL BUILD DOWN FROM THE UPPER GREAT LAKES TODAY AND
TONIGHT AND MOVE ACROSS OUR AREA EARLY TUESDAY, THEN MOVE OFFSHORE.
COMPLEX LOW PRESSURE WILL APPROACH FROM THE WEST TUESDAY...AND
CONSOLIDATE AND INTENSIFY OFF THE NORTHERN MID ATLANTIC COAST
WEDNESDAY BEFORE LIFTING AWAY WEDNESDAY NIGHT AND THURSDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A FEW LAKE EFFECT PLUMES LOOK TO THREATEN OUR NORTHERN ZONES EARLY
THIS MORNING. SOME STRATOCUMULUS DID MAKE IT INTO SUSSEX AND MONROE
EARLIER LAST NIGHT...BUT IF ANYTHING DOES REACH THIS FAR AGAIN THIS
MORNING, IT IS LIKELY TO BE TRANSIENT.
OTHERWISE, HIGH PRESSURE RIDGING DOWN FROM THE GREAT LAKES TO THE
SOUTHERN MID ATLANTIC TODAY WILL PROVIDE MOSTLY SUNNY SKIES. AS OUR
AREA IS UNDER A DECENT GRADIENT TODAY, WINDS WILL BE 10 TO 15 KNOTS
WITH SOME HIGHER GUSTS...ESPECIALLY OVER THE HIGHER TERRAIN OF THE
NORTHWEST.
HIGHS SUNDAY DID MAKE IT UP TO MOS FORECASTS FOR MOST SPOTS...SO
WITH ALMOST FULL SUNSHINE TODAY AND SIMILAR THERMAL PROFILES, THE
MOS NUMBERS WERE ACCEPTED.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
THE BIG STORY COMING UP IS THE NEXT STRONG WINTER STORM...POSSIBLY
AS BIG AS FRIDAY NIGHT/S AND SATURDAY/S...EXCEPT SHIFTED SLIGHTLY
FURTHER NORTH.
HIGH PRESSURE WILL SLIDE EASTWARD INTO OUR AREA TONIGHT, AND WITH
THE DECREASING GRADIENT AND EVENTUAL DECOUPLING...WINDS SHOULD
DIMINISH. MID AND HIGH LEVEL CLOUDINESS WILL BEGIN TO INVADE AHEAD
OF THE NEXT SYSTEM LATER TONIGHT. AGAIN, FOR MINIMUMS, LOWER WAS
THOUGHT TO BE BETTER REGARDING TEMPERATURES, AS GOOD RADIATIONAL
CONDITIONS OVER SNOW COVER WILL BE EXTANT AT LEAST EARLY TONIGHT.
THE 00Z GFS AND THE ECMWF WERE VERY SIMILAR ON TIMING AND TRACK OF
THE INCOMING SYSTEM FOR TUESDAY NIGHT AND WEDNESDAY...ALTHOUGH THE
GFS GOES DEEPER WITH THE LOW A BIT FASTER. DIGGING NORTHERN STREAM
ENERGY IS SEEN TO PHASE WITH THE SOUTHERN STREAM TROUGH AND GENS
UP A STRONG SURFACE LOW MOVING OUT OF THE TEXAS GULF COAST TONIGHT.
AS THE LOW MOVES UP INTO THE OHIO VALLEY THE STRONG UPPER CLOSED LOW
TAKES ON A NEGATIVE TILT AND CAUSES AN ENERGY TRANSFER TO THE
NORTHERN NORTH CAROLINA COAST TUESDAY NIGHT. THIS SECONDARY
CYCLOGENESIS IS EXPLOSIVELY INTENSIFIED WEDNESDAY. WITH SUCH
DEEPENING, WE WILL HAVE TO WATCH FOR THE NEED FOR WIND ADVISORIES
AND HIGH WIND WARNINGS, OR PERHAPS BLIZZARD WARNINGS AGAIN. FOR NOW,
A WINTER STORM WATCH WILL BE ISSUED FOR ALL OUR AREAS STARTING LATER
TUESDAY AFTERNOON /21Z/ AND CONTINUED INTO WEDNESDAY EVENING /02Z
THURSDAY/. HPC WWD NUMBERS UP TO 2 FEET ARE NOT OUT OF THE REALM OF
POSSIBILITY, BUT FOR NOW WE USED A STARTING POINT OF 14 TO 18 INCHES
OVER CENTRAL AND NORTHERN NEW JERSEY AND EASTERN PENNSYLVANIA.
REGARDING SOUTHERN AREAS, THERE HAS BEEN MODEL CONSISTENCY IN
BRINGING IN WARMER AIR ON THE FRONT SIDE OF THIS SYSTEM. THE ECMWF/S
THICKNESS PATTERN SEEMS THE MOST REASONABLE AND LIKELY, AND THAT
DICTATED A START WITH MIXED PRECIPITATION, THEN PERHAPS MIXING TO
WARMER PRECIPITATION INCLUDING SOME RAIN NEAR THE SUSSEX DELAWARE
AND SOUTHEASTERN NEW JERSEY COASTS, BEFORE COLDER AIR MOVES BACK IN
AND CHANGES PRECIPITATION OVER TO ALL SNOW. WITH SUCH A SCENARIO
WITH SOME FROZEN PRECIPITATION TO START DOWN SOUTH AND SOUTHEAST, IT
WAS DECIDED TO KEEP THINGS SIMPLE AND JUST KEEP ONE WATCH GROUP WITH
THE SAME TIMING.
WITH THE LOW REACHING UP TO THE OCEAN AND MONMOUTH COUNTY NEW JERSEY
COASTLINE WEDNESDAY MORNING, STORM TOTAL PRECIPITATION AND SNOW
SHOULD BE HIGHER FURTHER NORTH THAN THE LAST STORM. THE LOWEST SNOW
AMOUNTS...BUT STILL WATCH/WARNING CRITERIA...WERE OVER SUSSEX
DELAWARE, AND THEN SHADED UPWARD TO THEIR MAXIMUMS IN CENTRAL AND
NORTHERN NEW JERSEY. DETAILS...INCLUDING PLACEMENT OF THE BAND OR
AREA OF MAXIMUM SNOW...WILL LIKELY CHANGE WITH SUCCEEDING MODEL RUNS.
THIS IS SHAPING UP TO BE ANOTHER MAJOR WINTER STORM FOR OUR AREA.
SIMPLE CLIMATOLOGY WOULD ARGUE THAT IT WILL NOT BE AS INTENSE OVER
OUR AREA AS THE PREVIOUS ONE FOR THE SOUTHERN ZONES, AND WE QUITE
POSSIBLY WILL BE DEALING WITH A RAIN/SNOW LINE THAT WE DIDN'T HAVE
TO DEAL WITH FRIDAY NIGHT INTO SATURDAY. IT ALSO LOOKS INCREASINGLY
LIKELY THAT THE NORTHERN ZONES WILL FEEL MORE OF THIS SYSTEM.
THE PROBABILITIES GIVEN BELOW ARE BASED ON A COMBINATION OF
STATISTICAL THEORY, OUR SNOWFALL FORECASTS OVER THE PAST SEVERAL
WINTERS, AND THE MOST LIKELY SNOWFALL TOTALS FOR THIS POTENTIAL
STORM. THE PERIOD OF EXPECTED SNOWFALL IS FROM LATE TUESDAY AND
TUESDAY NIGHT INTO WEDNESDAY EVENING.
====================================================================
PROBABILITY (PERCENT) OF REACHING OR EXCEEDING
THE FOLLOWING STORM-TOTAL SNOWFALL AMOUNTS (INCHES)
====================================================================
STATION 2IN 4IN 6IN 9IN 12IN
====================================================================
MPO >95 >95 95 85 65
ABE >95 >95 95 85 65
PHL >95 >95 >95 90 75
ACY >95 >95 90 80 60
GED 70 50 25 10 5
====================================================================
PROBABILITIES ARE ROUNDED TO THE NEAREST 5 PERCENT.
STATION IDENTIFIERS:
MPO - MOUNT POCONO, PA (MOUNT POCONO AIRPORT)
ABE - ALLENTOWN, PA (LEHIGH VALLEY INTERNATIONAL AIRPORT)
PHL - PHILADELPHIA, PA (PHILADELPHIA INTERNATIONAL AIRPORT)
ACY - ATLANTIC CITY, NJ (ATLANTIC CITY INTERNATIONAL AIRPORT)
GED - GEORGETOWN, DE (SUSSEX COUNTY AIRPORT)
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
WHEN WEDNESDAY NIGHT ROLLS AROUND, THE MODELS ALL AGREE THAT THE
COASTAL SURFACE LOW WILL BE PULLING OUT AND WHATEVER PRECIPITATION
IS FALLING AT THAT TIME WILL BE IN THE FORM OF SNOW.
NOT ONLY WERE POPS INCREASED WEDNESDAY BY THE SHORT TERM FORECASTER,
THEY WERE ALSO INCREASED ON WEDNESDAY NIGHT AS IT FURTHER APPEARS
THAT THE COMMA HEAD PART OF THE INTENSIFYING LOW WILL BE PASSING
THROUGH AT LEAST PORTIONS, IF NOT ALL, OF THE CWA.
ALTHOUGH THE LOW WILL BE FAR ENOUGH AWAY ON THURSDAY TO END THE
SNOW, WINDS COULD STILL BE GUSTY.
WEAK HIGH PRESSURE WILL NOSE INTO THE REGION ON FRIDAY KEEPING THE
REGION DRY THROUGH THE WEEKEND.
TEMPERATURES WILL REMAIN BELOW NORMAL THROUGH THIS LONG TERM PERIOD.
&&
.AVIATION /14Z MONDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
HIGH PRESSURE WILL REMAIN OVER THE REGION THROUGH EARLY TUESDAY AND
VFR CONDS WITH HARDLY A CLOUD IN THE SKY ARE EXPECTED. WINDS WILL
REMAIN OUT OF THE W AND PICK UP LATE THIS MORNING INTO THE AFTN.
WINDS COULD GUST AS HIGH AS 20 KT.
OUTLOOK...
THE AREA OF HIGH PRESSURE MOVES EWD ON TUESDAY. THIS WILL ALLOW FOR
A STORM SYSTEM WHICH WAS FCST TO DEVELOP ALG THE GLFMEX CST TO MOVE
N AND EWD. AS THIS MAIN STORM REACHES THE OH VLY, A SECOND, AND
MORE POWERFUL STORM WAS EXPECTED TO DEVELOP NR THE NC CST. THIS
STORM THEN GENLY MOVES NWD AND RAPIDLY INTENSIFIES NR THE DELMARVA
OR NJ CSTS AND THEN MOVES NEWD TOWARD THE CANADIAN MARITIMES BY
WEDNESDAY NIGHT.
THERE WILL DEFINITELY BE SOME WINTER WX IMPACTS WITH THIS SYSTEM,
AND ANOTHER HIGH IMPACT EVENT SEEMS IN THE CARDS. HOWEVER, THE BEST
CHANCES FOR ALL SNOW ARE FOR KRDG AND KABE. FOR THE KACY AND KMIV,
THERE WILL LIKELY BE SOME MIXED PRECIP AND POSSIBLY EVEN JUST SOME
PLAIN RAIN EARLY ON. AS THE LOW PULLS AWAY, COLDER AIR WILL MOVE IN
WHICH SHOULD CHANGE EVERYONE BACK TO SNOW. THE MAIN QUESTION THEN
INVOLVES P-TYPE ACRS THE I-95 CORRIDOR. RIGHT NOW IT LOOKS TO BE
MAINLY SNOW, BUT SOME MIXED PRECIP CAN'T BE RULED OUT. THE COMPUTER
MDLS ARE DIFFERING ON THIS EVENTUALITY. REGARDLESS, THERE WILL BE
LOWERED CIGS AND VSBYS AND IFR SEEMS INCREASINGLY PROBABLE. THE
STORM IS FORECAST TO MOVE AWAY WEDNESDAY NIGHT INTO THURSDAY, WITH A
GUSTY NORTH TO NORTHWEST WIND IN ITS WAKE, BUT CONDS SHOULD SLOWLY
RETURN TO VFR.
&&
.MARINE...
HIGH PRESSURE WILL BUILD INTO THE REGION THROUGH EARLY TUESDAY.
WINDS AND SEAS HAVE INCREASED OVER THE LAST SEVERAL HOURS ACROSS
THE WATERS, AND ARE NOW SMALL CRAFT ADVISORY CRITERIA. IT LOOKS
LIKE THE CONDITIONS MAY LAST LONGER ON THE NORTHERN WATERS THAN
THE SOUTHERN WATERS AND BAY, SO WE HAVE THE NORTHERN WATERS
THROUGH MIDNIGHT, AND THE SOUTHERN WATERS THROUGH THE LATE
AFTERNOON. THERE IS THE POSSIBILITY WE MAY NEED TO EXTEND THE
ADVISORY THROUGH THE OVERNIGHT HOURS, BUT WE WILL CONTINUE TO
MONITOR THE GUIDANCE DURING THE DAY TO CONFIRM THIS POSSIBILITY.
THE MAIN FOCUS THEN TURNS TO A DEVELOPING STORM SYSTEM THAT WILL
MOVE ACROSS THE PLAINS AND INTO THE UPPER OHIO VALLEY TUESDAY. A
STORM IS FORECAST TO REDEVELOP AND INTENSIFY OFF THE DELMARVA COAST
EARLY WEDNESDAY MORNING AND THEN TRACK NORTHEASTWARD. WHILE THE
MODEL GUIDANCE IS IN PRETTY GOOD AGREEMENT WITH THE TRACK, SOME OF
THE DETAILS ARE UNCERTAIN, WHICH INCLUDES THE WIND FIELD, TIMING
AND OVERALL STRENGTH OF THE SYSTEM. THIS STORM HAS THE POTENTIAL TO
BRING GALE FORCE AND POSSIBLY STORM FORCE WINDS TO MOST IF NOT ALL
OF OUR MARINE AREAS WEDNESDAY INTO THURSDAY. WAVES WILL INCREASE
MARKEDLY AS WELL. ATTM, IT SEEMS AS IF WAVEWATCH IS UNDERDONE AND
HAVE GONE A BIT HIGHER. HIGH PRESSURE THEN GRADUALLY BUILDS DOWN
DURING FRIDAY WITH A DIMINISHING WIND.
.TIDES/COASTAL FLOODING...
YET ANOTHER WINTER STORM WILL IMPACT THE NEW JERSEY AND DELAWARE
COASTS LATER TUESDAY INTO WEDNESDAY. AS WINDS AND SEAS INCREASE ON
TUESDAY AND ESPECIALLY TUESDAY NIGHT INTO WEDNESDAY, THERE COULD BE
SOME TIDAL FLOODING ISSUES. EARLY ON WEDNESDAY, THINGS ARE JUST
FCST TO BE GETTING GOING SO THERE DON'T LOOK TO BE ANY ISSUES WITH
THE MORNING HIGH TIDE ATTM. THE ONLY PLACES THAT BEARS WATCHING IS
LEWES AS THEY MAY BE CLOSE (BEING THAT THEY ARE CLOSER TO THE LOW).
THE AFTN HIGH TIDE ON WEDNESDAY, IS LOWER THAN THE MORNING SO THAT
SHOULD BE SAFE AS WELL. THE BIGGEST CONCERN IS THE MORNING HIGH
TIDE ON THURSDAY, WHICH COULD SEE SEVERAL CSTL LOCATIONS APPROACH
MINOR TIDAL FLOODING CRITERIA. WE STILL HAVE SEVERAL DAYS TO WATCH
THIS SYSTEM AND SEE HOW IT UNFOLDS, BUT IT IS TOO EARLY TO ISSUE ANY
HEADLINES ATTM.
&&
.TIDES/COASTAL FLOODING...
YET ANOTHER WINTER STORM WILL IMPACT THE NEW JERSEY AND DELAWARE
COASTS LATER TUESDAY INTO WEDNESDAY. AS WINDS AND SEAS INCREASE ON
TUESDAY AND ESPECIALLY TUESDAY NIGHT INTO WEDNESDAY, THERE COULD BE
SOME TIDAL FLOODING ISSUES. EARLY ON WEDNESDAY, THINGS ARE JUST
FCST TO BE GETTING GOING SO THERE DON'T LOOK TO BE ANY ISSUES WITH
THE MORNING HIGH TIDE ATTM. THE ONLY PLACES THAT BEARS WATCHING IS
LEWES AS THEY MAY BE CLOSE (BEING THAT THEY ARE CLOSER TO THE LOW).
THE AFTN HIGH TIDE ON WEDNESDAY, IS LOWER THAN THE MORNING SO THAT
SHOULD BE SAFE AS WELL. THE BIGGEST CONCERN IS THE MORNING HIGH
TIDE ON THURSDAY, WHICH COULD SEE SEVERAL CSTL LOCATIONS APPROACH
MINOR TIDAL FLOODING CRITERIA. WE STILL HAVE SEVERAL DAYS TO WATCH
THIS SYSTEM AND SEE HOW IT UNFOLDS, BUT IT IS TOO EARLY TO ISSUE ANY
HEADLINES ATTM.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER STORM WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR PAZ054-055-060>062-067>071.
NJ...WINTER STORM WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR NJZ001-007>010-012>027.
DE...WINTER STORM WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR DEZ001>004.
MD...WINTER STORM WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR MDZ008-012-015-019-020.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR ANZ431-
452>455.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR ANZ450-451.
&&
SYNOPSIS...DELISI/
NEAR TERM...DELISI/
SHORT TERM...DELISI/
LONG TERM...KRUZDLO
AVIATION...NIERENBERG
MARINE...NIERENBERG/ROBERTSON
TIDES/COASTAL FLOODING...NIERENBERGHazardous weather outlook, Feb 8, 8:38 AM EST, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 838 AM EST MON FEB 8 2010 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-091345- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 838 AM EST MON FEB 8 2010 ...WINTER STORM WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. ANOTHER LOW PRESSURE SYSTEM IS LIKELY TO AFFECT OUR AREA WITH WINTRY WEATHER LATER TUESDAY THROUGH WEDNESDAY EVENING. HEAVY SNOW AND STRONG WINDS MAY RESULT FOR MUCH OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ431-452>455-091345- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 838 AM EST MON FEB 8 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ANOTHER LOW PRESSURE SYSTEM IS LIKELY TO AFFECT OUR AREA LATER TUESDAY THROUGH WEDNESDAY NIGHT. STRONG WINDS MAY RESULT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450-451-091345- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- 838 AM EST MON FEB 8 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ANOTHER LOW PRESSURE SYSTEM IS LIKELY TO AFFECT OUR AREA LATER TUESDAY THROUGH WEDNESDAY NIGHT. STRONG WINDS MAY RESULT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-091345- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 838 AM EST MON FEB 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ANOTHER LOW PRESSURE SYSTEM IS LIKELY TO AFFECT OUR AREA LATER TUESDAY THROUGH WEDNESDAY NIGHT. STRONG WINDS MAY RESULT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 3:45 AM EST | Winter Storm Watch | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 10 more | 24 hr |
| Feb 8, 8:37 AM EST | Small Craft Advisory | PHI | 15 hr | |
| Feb 8, 3:51 PM EST | Winter Storm Warning | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 10 more | 54 hr |
| Feb 8, 4:19 PM EST | Wind Advisory | PHI | Atlantic, Burlington, Cape May, Cumberland, Monmouth, Ocean | 36 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.